MAUDE Adverse Event Report: ASCENSION ORTHOPEDICS, INC. CADENCE TIBIAL TRAY. SIZE 2X. RIGHT; PROSTHESIS, ANKLE, SEMI-CONSTRAINED, CEMENTED, METAL/POLYMER

ASCENSION ORTHOPEDICS, INC. CADENCE TIBIAL TRAY. SIZE 2X. RIGHT; PROSTHESIS, ANKLE, SEMI-CONSTRAINED, CEMENTED, METAL/POLYMER
Catalog Number 10207112
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Wound Dehiscence (1154); Pain (1994); Impaired Healing (2378); Medical device site infection (4845)
Date of Event 09/28/2018
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Additional information: h5, h6 (health effect - clinical code, health effect - impact code and type of investigation), h10 (roi).H10: the devices were not returned for evaluation; therefore, a device analysis could not be performed.The clinical/medical investigation concluded that it is noted the patient¿s infected total ankle replacement and significant wound breakdown was due to high dose of intravenous steroids that led to the subsequent revision.Although the patient¿s history of multiple ankle surgeries and the use of flonase could not be rule out as likely contributing factors.Therefore, the causal relationship between the reported adverse events and the smith and nephew device could not be established.The impact to the patient beyond the reported revision could not be determined since the patient¿s outcome is unknown.A review of the production orders did not reveal a manufacturing abnormality that could have caused or contributed to the reported incident.A review of complaint history for the part numbers over the past 12 months and for the batch numbers based on historical data of the device did not reveal similar events for the listed device.A review of the instructions for use documents for cadence total ankle system revealed in precautions that the patient should be aware of the possible risks, precautions, warnings, consequences, complications, and adverse reactions associated with the surgical procedure and implantation of the device.Infection has been identified as an adverse event.A review of the risk management file revealed this failure mode was previously identified.The anticipated risk level is still adequate.A historical review concluded that there are no prior actions related to these products and event.A review of the sterilization records revealed the batches were sterilized within normal parameters.At this time, we have no evidence to conclude that the products failed to meet any specifications at the time of manufacture.Factors that could contribute to the reported event include, post-operative healing issue, injury, patient condition and/or medical history.Based on this investigation, the need for corrective action is not indicated.Should the devices or additional information be received, the complaint will be reopened.No further investigation is warranted for this complaint; however, we will continue to monitor for future complaints and investigate as necessary.We consider this investigation closed.H6 (health effect - clinical code and health effect - impact code).
 
Additional Manufacturer Narrative
D1, d4: corrected.
 
Additional Manufacturer Narrative
Internal complaint reference (b)(4).H3, h6: this complaint was opened by smith+nephew to document a patient complication reported that includes reference to the use of a smith+nephew product without evidence about a specific product problem.The reported complication relates to known inherent procedural risks that are appropriately documented in our risk files.Smith+nephew will continue to monitor trends in accordance with our post-market surveillance process and take necessary action as required if anticipated severity and/or occurrence rates are exceeded.Smith+nephew has no reason to suspect that the product failed to meet any specifications at the time of manufacture.Based on our review of all currently available information, we are unable to confirm a relationship between the reported event and the device or identify a definitive root cause.However, as the use of our product cannot be excluded as a potential cause or contributory factor to the reported issue, we are submitting this report in accordance with applicable regulations.If additional investigative findings or information becomes available that alters the conclusions of this report, a follow-up report will be submitted as required.
 
Event or Problem Description
It was reported that after undergoing a tar on (b)(6) 2018, patient experienced infected tar and significant wound breakdown due to high dose iv steroids.After this, he had severe corp exacerbation.This adverse event was addressed by performing a revision surgery on (b)(6) 2019, during which a washout along with a spacer placement was done.Patient's current health status is unknown.
 
Additional Manufacturer Narrative
Additional information: d10, h10 (roi).H10: the devices were not returned for evaluation; therefore, a device analysis could not be performed.The clinical/medical investigation concluded that it is noted the patient¿s infected total ankle replacement and significant wound breakdown was due to high dose of intravenous steroids that led to the subsequent revision.Although the patient¿s history of multiple ankle surgeries and the use of flonase could not be rule out as likely contributing factors.Therefore, the causal relationship between the reported adverse events and the smith and nephew device could not be established.Additional factors that could contribute to the reported event include, post-operative healing issue, injury, patient condition and/or medical history.Further impact to the patient is not anticipated as the outcome was reported as resolved without sequelae.A review of the production orders did not reveal a manufacturing abnormality that could have caused or contributed to the reported incident.A review of complaint history for the part numbers over the past 12 months and for the batch numbers based on historical data of the device did not reveal similar events for the listed device.A review of the instructions for use documents for cadence total ankle system revealed in precautions that the patient should be aware of the possible risks, precautions, warnings, consequences, complications, and adverse reactions associated with the surgical procedure and implantation of the device.Infection has been identified as an adverse event.A review of the risk management file revealed this failure mode was previously identified.The anticipated risk level is still adequate.A historical review concluded that there are no prior actions related to these products and event.A review of the sterilization records revealed the batches were sterilized within normal parameters.At this time, we have no evidence to conclude that the products failed to meet any specifications at the time of manufacture.Based on this investigation, the need for corrective action is not indicated.Should the devices or additional information be received, the complaint will be reopened.No further investigation is warranted for this complaint; however, we will continue to monitor for future complaints and investigate as necessary.Internal complaint reference: (b)(4).

Brand Name
CADENCE TIBIAL TRAY. SIZE 2X. RIGHT
Common Device Name
PROSTHESIS, ANKLE, SEMI-CONSTRAINED, CEMENTED, METAL/POLYMER
Manufacturer (Section D)
ASCENSION ORTHOPEDICS, INC.
11101 metric blvd
austin TX 78758
Manufacturer (Section G)
ASCENSION ORTHOPEDICS, INC.
11101 metric blvd
austin TX 78758
Manufacturer Contact
holly topping
7000 west william cannon drive
austin, TX 78735
5123913905
MDR Report Key20824986
Report Number3002788818-2024-00126
Device Sequence Number21065037
Product Code HSN
UDI-Device Identifier00885556852347
UDI-Public885556852347
Combination Product (Y/N)N
Initial Reporter StatePA
Initial Reporter CountryUS
PMA/510(K) Number
K151459
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2018
Device Explanted Year2019
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup,Followup
Report Date (Section B) 03/26/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date03/03/2021
Device Catalogue Number10207112
Device Lot NumberQJ0752-G
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/11/2024
Supplement Date Received by ManufacturerNot provided
01/17/2025
03/19/2025
Initial Report FDA Received Date12/02/2024
Supplement Report FDA Received Date01/07/2025
01/20/2025
03/26/2025
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured03/03/2016
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
10208101, CADENCE TALAR DOME. SIZE 1. RIGHT; 10209106, CADENCE INSERT SZ1 RT 6MM NEUTRAL; CADENCE TALAR DOME. SZ 1. RT: 10208101, 180585G; CADENCE TIBIAL TRY. SZ 2X. RT: 10207112, QJ0752-G
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;
Patient Age67 YR
Patient SexMale
Patient Weight100 KG